Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 75, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Dec 24, 2019, 10:57 PM MST for Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2019, 10:57 PM MST (05:57 UTC)
- Expired
- Dec 25, 2019, 5:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 101 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WGUS55 KFGZ 250557
FFWFGZ
AZC025-251200-
/O.NEW.KFGZ.FF.W.0075.191225T0557Z-191225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1057 PM MST Tue Dec 24 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 500 AM MST Wednesday.
* At 1054 PM MST, trained weather spotters reported flash flooding
across the warned area. Up to two inches of rain have already
fallen. Flash flooding is already occurring.
* Flash flooding is occurring across Maren Ave from Black Canyon
Creek near Black Canyon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3410 11215 3408 11215 3407 11216 3411 11217
3412 11218 3413 11218
$$
NL1 follow-up statement
808
WGUS75 KFGZ 251218
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
518 AM MST Wed Dec 25 2019
AZC025-251213-
/O.EXP.KFGZ.FF.W.0075.000000T0000Z-191225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
518 AM MST Wed Dec 25 2019
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY HAS EXPIRED...
A few low water crossings are experiencing flowing water across the
area. Please pay heed to any road closures.
LAT...LON 3410 11215 3408 11215 3407 11216 3411 11217
3412 11218 3413 11218
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 8:34 PM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 24, 8:34 PM MST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 834 PM MST Tue Dec 24 2019 .SYNOPSIS...Widespread snow and rain showers will continue through late this evening, with snow showers continuing mainly over the higher terrain on Christmas Day. Another storm system will affect the region from late Thursday through Friday with additional snow and rain. && .UPDATE... Decreasing precipitation coverage is being seen at this time across western Yavapai and Coconino counties, having reached the Prescott area and approaching Williams. Radar does show widespread rain and snow showers along the Mogollon rim from Williams to Pinetop, and some area are getting one inch per hour snowfall rates. The upper level disturbance responsible for todays precip is approaching the az UT state line now and will move away from our area after midnight. Thus we expect the precip intensity and coverage to start a decreasing trend. Plenty of low level moisture will be present overnight, and areas of fog and freezing fog are anticipated. We did update the forecast to add fog, and add an inch or two of snow to the Show Low area. The next disturbance scheduled to move across northern Arizona tomorrow is currently seen on water vapor this evening near 30n 120w. && .PREV DISCUSSION /251 PM MST/...The first disturbance rotating through the large western US trough is over western Arizona this afternoon. A deep moisture plume and stronger lift brought widespread precipitation and moderate to heavy snow above 6500 feet last night through early this afternoon. As the deeper moisture plume shifts east of the area, precipitation will become more showery and banded at times through late this evening. For the overnight period through around 8 AM Christmas Day, there will be a lull in precipitation for most areas, with some scattered upslope snow showers continuing over the Mogollon Rim and Kaibab Plateau with generally light accumulation of an inch or less. Later Wednesday morning through early evening, the next shortwave will move across the region bringing an enhancement to snow shower activity, primarily for the Mogollon Rim up to the Kaibab Plateau. A general 1-3 inches of additional snow is forecast for these areas on Christmas, with a bit heavier amounts for the highest portion of the Kaibab Plateau. With the threat of snow persisting, we extended the Winter Weather Advisory for the Mogollon Rim to Kaibab Plateau areas (including Flagstaff and Grand Canyon) through 7 PM Wednesday. Thursday - still looking like a break in the weather as we will be in between systems. Daytime temperatures will stay around 10 degrees below average. Late Thursday night through early Saturday morning, another deep area of low pressure is forecast to move eastward across the Arizona/Mexico border. The trend in the track has been pretty steady for the past couple days. Along this track, precipitation will be likely from around Flagstaff south and east, with lower chances farther north. Snow levels are forecast to be around 5000 feet, with several inches of snow possible above the 6000 foot level. Stay tuned for more details as we get closer, especially if you have travel plans during this time frame. Saturday afternoon through Monday - our forecast is mainly dry at this time, though model agreement is not high and this could change. Another low is forecast to dive southward toward the region, but there are wide variations on the track, with a substantial number of models too far west for precip in AZ. Will continue to monitor and make changes as needed. Aviation...For the 00Z package...Scattered to numerous rain and snow showers with MVFR and local IFR conditions will continue across the area through the bulk of the TAF period. Aviation discussion not updated for TAF amendments. && .AVIATION...For the 06Z package...Scattered to numerous rain and snow showers with MVFR and local IFR conditions will continue through late this evening. Showers will become more isolated overnight with snow levels dropping to around 4,500 - 5,000 ft MSL. The coverage of showers will increase again after 15Z Wednesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Colder temperatures and widespread showers will continue into Wednesday. Scattered showers will develop again Thursday, with less widespread precipitation. Friday through Sunday...Periods of rain and snow showers will persist through the period, along with cold temps. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Weather Advisory until 7 PM MST Wednesday FOR AZZ004-006- 007-015-016. Winter Weather Advisory until 11 PM MST this evening FOR AZZ017. && PUBLIC...DL/JJ AVIATION...NL FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Dec 24, 7:54 PM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
754 PM MST TUE DEC 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM SNOW 2 WSW DOWNTOWN FLAGSTAF 35.19N 111.68W
12/24/2019 M5.0 INCH COCONINO AZ TRAINED SPOTTER
LIGHT SNOW BEGAN MONDAY NIGHT 12/23 AND
TRANSITIONED TO RAIN/SNOW MIX TUESDAY 12/24
AFTERNOON. WET AND HEAVY SNOW FALLING AT
TIME OF REPORT.
&&
NLLocal storm report, Dec 24, 8:21 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
821 PM MST TUE DEC 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW PINETOP-LAKESIDE 34.13N 109.95W
12/24/2019 M1.5 INCH NAVAJO AZ PUBLIC
PUBLIC SOCIAL MEDIA REPORT WITH PHOTO. ONE
INCH FROM EARLIER IN MORNING AND AFTERNOON
12/24 MELTED AWAY WITH A NEW HALF OF AN INCH
FALLING IN THE EVENING SO FAR. 1.5 INCHES
STORM TOTAL SO FAR. SNOW CONTINUES TO FALL
AT TIME OF REPORT.
&&
NLLocal storm report, Dec 24, 8:29 PM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
829 PM MST TUE DEC 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW MT UNION 34.42N 112.40W
12/24/2019 E7.0 INCH YAVAPAI AZ PUBLIC
PUBLIC SOCIAL MEDIA REPORT OF AN ESTIMATED
SEVEN INCHES NEAR MT UNION NEAR THE TOWN OF
WALKER IN THE BRADSHAW MOUNTAINS. LIGHT SNOW
CONTINUED AFTER THE REPORT.
&&
NLLocal storm report, Dec 24, 8:31 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
831 PM MST TUE DEC 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW WALKER 34.45N 112.39W
12/24/2019 E5.0 INCH YAVAPAI AZ PUBLIC
PUBLIC SOCIAL MEDIA REPORT WITH A PHOTO.
ESTIMATED FIVE INCHES NEAR THE TOWN OF
WALKER. LIGHT SNOW CONTINUED TO FALL AFTER
THE REPORT.
&&
NLLocal storm report, Dec 24, 8:34 PM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
834 PM MST TUE DEC 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW 1 E FOREST LAKES 34.34N 110.79W
12/24/2019 M8.5 INCH COCONINO AZ TRAINED SPOTTER
5.5 INCHES REPORTED AT NOON 12/24 WITH
ANOTHER THREE INCHES FALLING SINCE THEN AT
TIME OF REPORT. 8.5 INCHES STORM TOTAL SO
FAR WITH SNOW CONTINUING TO FALL.
&&
NLLocal storm report, Dec 24, 8:41 PM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
841 PM MST TUE DEC 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW FLAGSTAFF MALL 35.23N 111.58W
12/24/2019 E2.0 INCH COCONINO AZ PUBLIC
2 INCHES SNOWFALL IN EAST FLAGSTAFF WITH
SNOW CONTINUING TO FALL AT TIME OF THE
REPORT.
&&
NLNearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.